Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 95, NWS Jacksonville, FL

April 30, 2020Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 30, 2020, 1:22 AM EDT for Marion County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2020, 1:22 AM EDT (05:22 UTC)
Expired
Apr 30, 2020, 2:00 AM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:20 AM EDT, 2 minutes earlier.

Area forecast discussion, Apr 30, 1:20 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
120 AM EDT Thu Apr 30 2020

...MARGINAL RISK OF SEVERE STORMS LATE TONIGHT AND EARLY THURSDAY
MORNING...

.AVIATION...
[Through 0600z Friday]

Line of TSRA approaching KGNV will move NE across TAF sites through
10z...with additional SHRA/TSRA possible through 13z. MVFR Cigs
expected with precipitation. Expect activity to move S and E of TAF
sites after 13z...with VFR conditions thereafter. Latest guidance
suggests gusty westerly surface winds during the daytime hours.

&&

.PREV DISCUSSION [817 PM EDT]...

.UPDATE...

Radar imagery to our west shows a line of strong to severe
storms from near Apalachicola, FL to a little east of Bainbridge,
GA. Earlier this evening, this line produced a brief tornado near
Quincy, FL. Further north and east along the line across central
south Georgia, light to moderate rain is occurring. Some of these
light to moderate showers could move into our southeast Georgia
counties over the next few hours, but the the forecast remains on
track for stronger to marginally severe thunderstorms to move
through from around midnight through Thursday morning. Main
threat will be damaging wind gusts, although a brief isolated
tornado overnight can't be ruled out.

&&

.PREV DISCUSSION [413 PM EDT]...

.NEAR TERM [Tonight through Thursday]...Mostly sunny and breezy
across se Ga/ne Fl this afternoon as pressure gradient tightens
ahead of cold front to nw. Scattered showers and isolated
thunderstorms have developed this afternoon in an instability axis
from the Fl panhandle across sw Ga. Expect this activity to weaken
this evening with loss of heating as it moves into our western
zones where the air drier and more stable. Storms are then
expected to increase along a prefrontal trough this evening and
move into interior se Ga and the Suwannee Valley of ne Fl by
around midnight. Ascent will be on the increase as an amplifying
upper trough digs down into the deep south. This trough will bring
an increase in lift and vertical shear which will increase storm
coverage and strength. Instability will be weak but may be just
enough coming off the Gulf to result in isolated strong to severe
storms across the area mainly between midnight and 8 am. Strong
wind gusts will be the main threat. Convection should move
offshore early Thursday morning with lingering showers possible
over ne Fl until the cold front moves through by late morning.
Breezy and drier conditions for Thursday afternoon as west winds
advect in slightly cooler air.

.SHORT TERM [Thursday night through Saturday night]...High
pressure will build in from the west Thursday night through
Saturday. Winds will be breezy through Friday which will advect
drier and slightly cooler air into the area. High temperatures
will be in the upper 70s/lower 80s on Friday...warming into the
mid/upper 80s on Saturday with light winds. Low temperatures will
be in the 50s each night.

.LONG TERM [Sunday Through Wednesday]...Surface ridge will be
situated to our south through the period which will produce a sw
flow and above average temperatures. The ridging aloft will weaken
early next weak as short wave energy pushes a cold front into se
Ga. Models look too low with moisture for any precipitation at
this time. High temperatures will be in the upper 80s/lower 90s
with lows mostly in the low/mid 60s.

.MARINE...Southerly winds and seas will continue to increase
tonight as a cold front approaches from the northwest. Showers
and possibly strong to severe storms will move across the waters
late tonight through Thursday morning. Winds will shift to the
west by late morning with a cold frontal passage. Advisory
conditions will continue through Thursday morning with a gradual
decrease but still expect Exercise caution levels through Thursday
night. Lighter winds and seas expected Friday through the
weekend.

.FIRE WEATHER...High dispersions expected Thursday and Friday due
to gusty west winds behind frontal passage Thursday morning. Drier
air will advect into the area with RH values falling to near 30
percent during the afternoon hours Friday through Sunday.

.HYDROLOGY...Minor to moderate flooding will continue on the
Altamaha River into early next week. Minor flooding will also
continue on the Satilla River near Atkinson into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  60  74  50  77  53 /  90   0   0   0   0
SSI  64  78  55  78  58 /  70  40   0   0   0
JAX  65  80  55  81  57 /  80  40   0   0   0
SGJ  66  80  56  81  58 /  60  70   0   0   0
GNV  64  78  53  80  54 /  80  30   0   0   0
OCF  66  78  53  79  55 /  70  50   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT Thursday for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...None.
AM...Small Craft Advisory until 11 AM EDT Thursday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 8 AM EDT Thursday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

In the hours before

Special weather statement, Apr 30, 12:49 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Thu Apr 30 2020

FLZ035-236-340-300530-
Western Alachua FL-Western Marion FL-Gilchrist FL-
1249 AM EDT Thu Apr 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST...SOUTHWESTERN
ALACHUA AND WESTERN MARION COUNTIES UNTIL 130 AM EDT...

* At 1249 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Fowlers Bluff to 19 miles southwest of Williston Highlands to 10
  miles west of Homosassa. Movement was northeast at 45 mph.

* Small hail and wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Rainbow Lakes Estates, Trenton, Archer, Newberry, Dunnellon and
  Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
      2948 8241 2948 8255 2954 8256 2953 8265
      2956 8266 2956 8275 2959 8286 2958 8295
      2962 8297 2963 8297 2975 8257 2932 8227
      2896 8227 2896 8231
TIME...MOT...LOC 0449Z 210DEG 41KT 2937 8297 2917 8280 2877 8277

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:49 AM EDTSpecial Weather StatementJAXLevy41 min
Apr 30, 1:15 AM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist, Marion45 min
Apr 30, 1:54 AM EDTSpecial Weather StatementJAXAlachua36 min
Apr 30, 1:57 AM EDTSpecial Weather StatementJAXMarion33 min
Apr 30, 2:25 AM EDTSpecial Weather StatementJAXPutnam35 min
Apr 30, 2:47 AM EDTSpecial Marine WarningJAX2 hr
Apr 30, 2:55 AM EDTSpecial Weather StatementJAXClay, Flagler, Saint Johns50 min
Apr 30, 4:18 AM EDTSpecial Marine WarningJAX65 min
Apr 30, 4:25 AM EDTSpecial Weather StatementJAXHamilton35 min
Apr 30, 2:02 AM EDTSpecial Weather StatementJAXCoffee, Jeff Davis43 min
Apr 30, 2:44 AM EDTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis46 min
Apr 30, 3:19 AM EDTSpecial Weather StatementJAXClinch26 min
Apr 30, 5:01 AM EDTSpecial Weather StatementJAXCharlton29 min
Apr 30, 5:30 AM EDTSpecial Weather StatementJAXCharlton45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.